MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55850016550
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a medtronic representative regarding a patient previously implanted with screws in a percutaneous psf at t10-l2.It was reported that the screws malfunctioned sometime between implant and removal, likely during one of the patient's falls.Upon explantation, the hcp noticed that the screws tulips were welded to the shank in a way that the poly axial range of motion was lost and the tulip was ¿fixated¿ at a different degree for each of the respective screws.The surgeon was unable to put the shank of the driver through the tulip to seat it inside of the screw shank because the fixated tulip was blocking a straight path way for the driver to seat.The malfunctioning of the screws was likely due to a fall.The patient is osteoporotic and the screws were haloing severely and loose.The patient has had multiple falls.The hcp determined that the screws did not stabilize the patient as he had hoped.The surgeon decided to remove hardware as part of her preventative treatment plan and at the time of the hardware removal, he noticed the screw malfunction.There is no injury to the patient due to the screw malfunction.The date of implant was (b)(6) 2022 and the date of explant was on (b)(6) 2022 for the reported screws.The patient's medical history includes t12 fracture - trauma.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis part# 55850016550 ; lot# h5606889- visual and optical inspection revealed that the top portion of the crown of the screw has been worn from the seating of the rod.Functional inspection confirmed that the screw head was locked in an angled position and was not able to pivot in any direction.The crown has been pushed down through the saddle of the screw not allowing the head to pivot anymore.This is the normal issue when the bone screw is implanted.The screw appears to function as intended and there was no fault found.H6: updated eval.Code method, eval.Code result, and eval.Code conclusion post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key14913674
Report Number1030489-2022-00612
Device Sequence Number17686209
Product Code NKB
UDI-Device Identifier00643169768284
UDI-Public00643169768284
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55850016550
Device Catalogue Number55850016550
Device Lot NumberH5606889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale